Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 199, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 2:51 PM CDT for Madison County, Arkansas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 2:51 PM CDT (19:51 UTC)
- Expired
- Apr 24, 2006, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 2:59 PM CDT | HAIL 0.75 | Hindsville, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 12:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 241950
SVRTSA
ARC087-242045-
/O.NEW.KTSA.SV.W.0199.060424T1951Z-060424T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 345 PM CDT
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEY...MOVING SOUTHEAST AT
30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESLEY...
FORUM...HUNTSVILLE...JAPTON...AURORA...MARBLE...WITTER AND
KINGSTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
3609 9394 3624 9386 3631 9386 3630 9366
3628 9366 3626 9361 3620 9361 3619 9357
3616 9358 3613 9354 3613 9347 3609 9347
3608 9343 3601 9344
$$2 follow-up statements
000
WWUS54 KTSA 242014
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT MON APR 24 2006
ARC087-242045-
/O.CON.KTSA.SV.W.0199.000000T0000Z-060424T2045Z/
MADISON AR-
314 PM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MADISON COUNTY...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR HARMONY...
MOVING EAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL TO
THE SIZE OF PENNIES.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE...
BOSTON...KINGSTON...WEATHERS AND RED STAR.
THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
3609 9394 3624 9386 3631 9386 3630 9366
3628 9366 3626 9361 3620 9361 3619 9357
3616 9358 3613 9354 3613 9347 3609 9347
3608 9343 3601 9344
$$000
WWUS54 KTSA 242046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON APR 24 2006
ARC087-242055-
/O.EXP.KTSA.SV.W.0199.000000T0000Z-060424T2045Z/
MADISON AR-
345 PM CDT MON APR 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 345
PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
OTHER THUNDERSTORMS AFFECTING THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
LAT...LON 3597 9344 3592 9350 3582 9351 3591 9394
3609 9394 3624 9386 3631 9386 3630 9366
3628 9366 3626 9361 3620 9361 3619 9357
3616 9358 3613 9354 3613 9347 3609 9347
3608 9343 3601 9344
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:45 PM CDT, 6 minutes earlier.
Area forecast discussion, Apr 24, 2:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... STORMS HAVE SHOWN A MARKED DECREASE IN INTENSITY LAST 45 MINUTES. OUTFLOW BOUNDARY NOW FROM NORTH OKMULGEE COUNTY EAST TO MID WASHINGTON COUNTY IN NORTHWEST ARKANSAS. MOST UNSTABLE AIR FROM MESO GRIDS CURRENTLY FROM..EAST HASKELL COUNTY ACROSS SEQUOYAH COUNTY INTO SOUTH CRAWFORD AND NORTH SEBASTIAN COUNTY. EXPECT STORMS TO CYCLE BACK UP IN THE NEXT COUPLE HOURS. GW && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 17 LONG TERM FORECASTER ID= 7
Hazardous weather outlook, Apr 24, 1:02 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT MON APR 24 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... ONGOING THUNDERSTORMS ARE LOCATED ALONG A BOUNDARY WHICH RUNS FROM MIAMI TO SPERRY TO STILLWATER. ENOUGH INSTABILITY AND SHEAR EXIST FOR A STRONG RISK OF SEVERE WEATHER THROUGH THE AFTERNOON HOURS NORTH OF INTERSTATE 40. LATER TODAY...THE CURRENT ACTIVITY WILL SHIFT OFF TO THE EAST. HOWEVER...THUNDERSTORMS WILL DEVELOP IN VICINITY OF A SURFACE LOW OVER WESTERN OKLAHOMA AND MOVE EAST INTO NORTHEAST OKLAHOMA. SUPERCELLS WILL BE POSSIBLE. AS THE EVENING PROGRESSES A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST INTO THE EARLY MORNING HOURS TUESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 2:19 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 5 NE TULSA 36.19N 95.86W
04/24/2006 E0.75 INCH TULSA OK ASOS
AT TULSA INT. AIRPORT
0210 PM HAIL TULSA 36.13N 95.92W
04/24/2006 E0.75 INCH TULSA OK AMATEUR RADIO
71ST AND MINGO
0210 PM DENSE FOG 6 E TULSA 36.13N 95.82W
04/24/2006 TULSA OK NWS EMPLOYEE
ROOF DAMAGE TO BUILDING 169TH AND 11TH. DEBRIS BROKE
WINDOWS IN CARS. TREE LIMBS BROKEN.
0210 PM HAIL 3 W CATOOSA 36.19N 95.80W
04/24/2006 E0.25 INCH ROGERS OK AMATEUR RADIO
145TH E AVE AND PINE
&&
SAASpecial weather statement, Apr 24, 2:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT MON APR 24 2006
OKZ068-069-242015-
ADAIR OK-CHEROKEE OK-
221 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 221 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTH OF WATTS TO 3 MILES NORTH OF
PEGGS...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...OAKS...
TAHLEQUAH...ELDON...PEGGS AND SCRAPER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 2:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
226 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL CLEORA 36.58N 94.97W
04/24/2006 E1.00 INCH DELAWARE OK EMERGENCY MNGR
0144 PM HAIL BERNICE 36.62N 94.92W
04/24/2006 E1.00 INCH DELAWARE OK AMATEUR RADIO
&&
SAASpecial weather statement, Apr 24, 2:29 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT MON APR 24 2006
OKZ070-242000-
MUSKOGEE OK-
229 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE
AT 229 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW
WINDS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FORT GIBSON TO 3
MILES NORTH OF HASKELL TO 6 MILES SOUTHWEST OF HASKELL...MOVING
SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
OUTFLOW WINDS
INCLUDE...MUSKOGEE...WAINWRIGHT...BOYNTON...SUMMIT...BRAGGS...JAMESVI
LLE...TAFT...FORT GIBSON AND HASKELL.
OUTFLOW WIND GUSTS TO 50 MPH WILL BE POSSIBLE.Local storm report, Apr 24, 2:30 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 4 NE BROKEN ARROW 36.09N 95.74W
04/24/2006 E0.75 INCH WAGONER OK PUBLIC
40TH STREET AND 196TH E AVE
0229 PM HAIL BROKEN ARROW 36.05N 95.79W
04/24/2006 E0.75 INCH TULSA OK PUBLIC
51ST AND 129TH E AVE
&&
SAASpecial weather statement, Apr 24, 2:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT MON APR 24 2006
ARZ010-011-242030-
MADISON AR-WASHINGTON AR-
234 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
MADISON AND WASHINGTON
AT 234 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTHEAST OF FORUM TO 6 MILES NORTH OF
CINCINNATI...MOVING SOUTHEAST AT 30 MPH.
A LARGE PORTION OF MADISON AND WASHINGTON COUNTIES WILL BE AFFECTED
BY THESE STORMS THROUGH 330 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 30 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 47 min |
| Apr 24, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 50 min |
| Apr 24, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 66 min |
| Apr 24, 4:22 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.